Hail, Henry
- When
- March 31, 1:08 PM CST
- Where
- Henry County, 1.57 mi W of New London
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -91.430
A very strong system developed on the morning of March 31st and tracked across the state of Iowa. This system pulled unseasonably warm and moist air into the Midwest, which combined with a very favorable wind profile to create a volatile environment for severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A very strong system developed on the morning of March 31st and tracked across the state of Iowa. This system pulled unseasonably warm and moist air into the Midwest, which combined with a very favorable wind profile to create a volatile environment for severe thunderstorms. Discrete supercell thunderstorms occurred initially, but quickly transitioned into a QLCS mode. This system produced a historic tornado outbreak for the area, with a record 29 tornadoes on the day, including 13 rated EF-2, 1 rated EF-3, and 1 rated EF-4. This was the first EF-4 tornado in the NWS Quad Cities service area since 1995. 11 injuries were reported, with no known fatalities. In addition to the numerous tornadoes, there were many large hail and damaging wind reports. Maximum straight line thunderstorm winds were estimated at 80 to 90 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Mar 31, 11:36 AM CST, 1 hour 32 minutes earlier.
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1236 PM CDT Fri Mar 31 2023
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 301 AM CDT Fri Mar 31 2023
Showers and storms associated with warm advection moved out of the
area early this morning. To our west, strong WAA led to temps in
the 50s and 60s with dewpoint temps in the 50s to near 60. Drier
air remained in place locally but that will soon change. To the
west a strong wave was ejecting out into the plains. A sfc low
over Nebraska is expected to move across the area and bring
showers and severe storms today for the region.
&&
.SHORT TERM...(Today and tonight)
Issued at 301 AM CDT Fri Mar 31 2023
Key messages:
1. Any thunderstorm that forms today will likely be strong or
severe.
2. Two waves of severe storms possible
Discussion:
Still a few scenarios plausible with the severe threat today.
While there is still some uncertainty as to what the evolution of
today's event will be, what is certain is that the environment is
ripe for severe thunderstorms. Overall synoptic setup is prime
for severe weather. A strongly forced upper level wave will
overspread an unstable warm sector at peak heating. This lift is
aided by the left exit region of the upper level jet interacting
with the upper level wave swinging negatively tilted across our
area. Strong shear exists for storms. To the west, a cold front
will approach the area and also aide in lift. Everything is there
for a severe weather outbreak. Storms in this environment will
have rigorous updrafts and will quickly become strong to severe.
They will also be fast moving and if you hear thunder it will be
too late to shelter. Stay weather aware today!!!
Latest suite of CAMs, along with run to run consistency of the
HRRR and even some of the global models paint early CI in eastern
KS with storms ripping northeast towards our area. If this
occurs, then we could see storms move into our area after 18z.
These storms will have better low level curvature to work with as
the low deepens to our west backing sfc winds. This would lead to
a decent tornado risk. CAMs have strong midlevel rotation with
these storms, so a sfc based storm here would be a decent shot at
long lived supercell, just before the main wave arrives. LCLs are
low enough for a strong tornado in this scenario. Need to keep an
eye on the CAM trends, but currently this threat area looks to be
along and south of I80. The main question here for me is SBCAPE
and sfc based storms. If we clear out, game on, if you don't,
supplemental soundings will up us determine any cap. Soundings do
have a cap for sb storms that quickly erodes and any sun would
help this happen quicker. The current runs of the HRRR have very
strong midlevel mesos over IL. I think the best area for strong
tornadoes in our area is located east of a line from Memphis, MO
to Walcott, IA to Milledgeville, IL. We may see more tornadoes
with the line later, but the stronger ones will likely be along
and east of the Mississippi River.
After this, cloud cover could inhibit new storm development west
of the area. Guidance is still bullish on a second wave
developing. The strong lift causing the second wave will also lead
to tons of updrafts to our west. Short-lived supercell threat
turns linear quick as 0-6km shear vectors are mostly parallel to
forcing. Winds and QLCS tornadoes are possible with this second
round of storms in the evening. This early to mid afternoon
convection is the one I am most concerned about. Intensive
mesoanalysis will be required for this storm system.
Also with strong winds forecast, have issued a wind advisory for
today into tomorrow for portions of the area. Could see gusts this
afternoon and more likely overnight into Saturday in the 50 mph
range. This could hamper any storm clean up and lead to falling
branches after the storms. Dry fuels will also combine to create
very high fire danger in the advisory area. Be sure to avoid
burning today.
.LONG TERM...(Saturday through Thursday)
Issued at 301 AM CDT Fri Mar 31 2023
Key messages:
1) Windy and colder on Saturday as we begin the month of April
2) Much warmer Sunday and into next week
3) Intense storm system with a severe thunderstorm threat on Tuesday
Details:
Saturday: As the intense system tracks through the Great Lakes
region colder and windy weather expected. Northwest winds will be
gusting to around 45 mph in the morning, then decreasing in the
afternoon. A wind advisory will be in effect for the morning hours
for locations south of Hwy 30. There may also be a mix of rain and
snow across northwest Illinois in the morning. Highs should only be
in the 40s.
Sunday: The pattern quickly becomes a zonal flow allowing for a
rapid warm-up on gusty south winds. Highs will be pushing into the
60s at most locations.
Monday through Tuesday: Global models indicate another deep trough
diving into the Rockies then lifting a negative-tilt trough into the
northern Plains/Midwest. Intense low pressure (979 mb) is expected
to track from the southern Plains to western Minnesota with the dvn
cwa squarely in the warm sector. Highs will be soaring well into the
70s to around 80 on Tuesday. This sets-up the area for the
possibility of another severe weather outbreak but too early for
details. Strong warm air advection may lead to thunderstorm chances
as early as Monday.
Mid to late week: Major pattern change to colder weather with below
normal temperatures expected to last into mid April, as we get into
a more substantial northwest flow.
Haase
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1233 PM CDT Fri Mar 31 2023
Two rounds of severe storms will sweep through eastern Iowa and
northern Illinois through 00z/01. MVFR/VFR conditions will be
interspersed with IFR conditions in TSRA. After 00z/01 strong
gradient winds will begin developing that will cause considerable
low level mechanical turbulence. Widespread MVFR conditions will
then spread from west to east with wrap around clouds through
12z/01. Conditions will improve back to VFR after 18z/01.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory until 1 PM CDT Saturday for Benton-Cedar-Des
Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Linn-
Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Wind Advisory until 1 PM CDT Saturday for Bureau-Hancock-
Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
Warren.
MO...Wind Advisory until 1 PM CDT Saturday for Clark-Scotland.
&&
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Haase
AVIATION...08Hazardous Weather Outlook National Weather Service Quad Cities IA IL 342 AM CDT Fri Mar 31 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 342 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a Moderate Risk, or level 4 out of 5, for severe thunderstorms this afternoon and evening. The main hazards will be damaging straight line winds of 75 mph, tornadoes, and large hail. Some of the tornadoes could be strong. The thunderstorms will be very fast moving, from southwest to northeast at 60 mph. Before the storms arrive, a very high grassland fire danger is forecast due to the warm temperatures and strong winds. Any fires that occur may be difficult to control and burning should be avoided today. Strong gradient southwest winds are expected this afternoon and tonight with gusts up to 50 mph. A wind advisory is in effect. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Strong northwest winds gusting up to 50 mph will continue through much of Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Haase
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
159 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 2 NNE SPERRY 40.97N 91.14W
03/31/2023 M0.70 INCH DES MOINES IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL.
&&
DCThe Quad Cities radar (KDVN), 105 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
29 tornado, 22 thunderstorm wind, 16 hail. Local standard time, as filed.
A large violent tornado developed in Wapello County (see NWS Des Moines Storm Data) and tracked into Keokuk County about 1 mile southeast of Martinsburg on Wapello-Keokuk Road. The tornado continued to the northeast before lifting just north of Highway 92, southwest of Keota. The tornado produced EF-3 damage to a house northeast of Martinsburg, and caused additional significant damage to farmsteads and outbuildings. The tornado was on the ground in Keokuk County for about 17 miles, with a maximum width of 1000 yards and peak estimated winds of 150 MPH.
Another large, violent tornado developed in eastern Keokuk County as the initial tornado was weakening southwest of Keota. The tornado tracked to the northeast, on the western fringe of Keota, and crossed into Washington County near the intersection of Keokuk-Washington Road and 180th St. The tornado then continued through northwest Washington county, extreme southeast Iowa County, and into far southwest Johnson County. The tornado severely damaged several homes near Keota, wiping one house completely off its foundation, resulting in EF-4 level damage. A car was lofted in the air and tossed about 1000 feet into a nearby field and trees were completely debarked with only stubs of the largest branches remaining. As the tornado tracked west of Wellman, Iowa it knocked over a 325 ft cell phone tower. The tornado began to dissipate as it tracked into far southwest Johnson County. The tornado was rated EF-4 in Keokuk County, EF-3 in Washington County, and EF-1 in Iowa and Johnson Counties.
Another large, violent tornado developed in eastern Keokuk County as the initial tornado was weakening southwest of Keota. The tornado tracked to the northeast, on the western fringe of Keota, and crossed into Washington County near the intersection of Keokuk-Washington Road and 180th St. The tornado then continued through northwest Washington county, extreme southeast Iowa County, and into far southwest Johnson County. The tornado severely damaged several homes near Keota, wiping one house completely off its foundation, resulting in EF-4 level damage. A car was lofted in the air and tossed about 1000 feet into a nearby field and trees were completely debarked with only stubs of the largest branches remaining. As the tornado tracked west of Wellman, Iowa it knocked over a 325 ft cell phone tower. The tornado moved into extreme southeast Iowa County near the intersection of Iowa-Washington Road and Ginkgo Ave., and then into far southwest Johnson County, about a third of a mile north of the intersection of Iowa-Washington Road and Johnson Iowa Road SW. The tornado was rated EF-4 in Keokuk County, EF-3 in Washington County, and EF-1 in Iowa and Johnson Counties.
Another large, violent tornado developed in eastern Keokuk County as the initial tornado was weakening southwest of Keota. The tornado tracked to the northeast, on the western fringe of Keota, and crossed into Washington County near the intersection of Keokuk-Washington Road and 180th St. The tornado then continued through northwest Washington county, extreme southeast Iowa County, and into far southwest Johnson County. The tornado severely damaged several homes near Keota, wiping one house completely off its foundation, resulting in EF-4 level damage. A car was lofted in the air and tossed about 1000 feet into a nearby field and trees were completely debarked with only stubs of the largest branches remaining. As the tornado tracked west of Wellman, Iowa it knocked over a 325 ft cell phone tower. The tornado moved into extreme southeast Iowa County near the intersection of Iowa-Washington Road and Ginkgo Ave., and then into far southwest Johnson County, about a third of a mile north of the intersection of Iowa-Washington Road and Johnson Iowa Road SW. The tornado was rated EF-4 in Keokuk County, EF-3 in Washington County, and EF-1 in Iowa and Johnson Counties.
Another large, violent tornado developed in eastern Keokuk County as the initial tornado was weakening southwest of Keota. The tornado tracked to the northeast, on the western fringe of Keota, and crossed into Washington County near the intersection of Keokuk-Washington Road and 180th St. The tornado then continued through northwest Washington county, extreme southeast Iowa County, and into far southwest Johnson County. The tornado severely damaged several homes near Keota, wiping one house completely off its foundation, resulting in EF-4 level damage. A car was lofted in the air and tossed about 1000 feet into a nearby field and trees were completely debarked with only stubs of the largest branches remaining. As the tornado tracked west of Wellman, Iowa it knocked over a 325 ft cell phone tower. The tornado moved into extreme southeast Iowa County near the intersection of Iowa-Washington Road and Ginkgo Ave., and then into far southwest Johnson County, about a third of a mile north of the intersection of Iowa-Washington Road and Johnson Iowa Road SW. The tornado dissipated just northwest of Hillcrest Academy in Johnson County. The tornado was rated EF-4 in Keokuk County, EF-3 in Washington County, and EF-1 in Iowa and Johnson Counties.
The tornado developed northwest of Vinton, Iowa and moved northeast, producing damage to farm buildings, trees, and power poles.
A review of Sentinel satellite data confirms that a separate tornado developed near Amish, and moved northeast around 6 miles to near Frytown, before dissipating. The tornado caused damage to farm outbuildings along its path. The tornado was rated EF0 with maximum winds around 85 mph. After the tornado dissipated, the associated supercell thunderstorm cycled again and produced an EF2 tornado that tracked from Coralville to Solon.
An NWS Storm Survey found a EF-2 tornado with estimated peak winds of 115 mph. A tornado produced a short path of significant tree and farm outbuilding damage, as well as damage to a home. The tornado crossed into Buchanan County along Benton-Buchanan Road at the Bearbower Sand Prairie County Park. The final tornado path was confirmed during a review of Sentinel satellite data.
A tornado developed just southwest of Coralville, crossed Highway 218 and damaged the James St. Warehouse near Highway 6 in Coralville. Several trailers and a truck were flipped over in the vicinity. A retail building also had part of a roof lifted off with several vehicles rolled or flipped. The tornado then tracked into a residential area and uprooted and snapped numerous trees. At least 2 injuries were reported by emergency management. Damage then became more sporadic before the tornado reintensified across Coralville Reservoir. A more concentrated path began near Sugar Bottom campground east of North Liberty and continued northeast towards Solon. A radio tower collapsed and a roof was lifted off a home and partially removed. The tornado continued northeast into a field before eventually reaching another farmstead and destroying an outbuilding. Debris from the farmstead was lofted into a field with a 2x4 driven into the ground. The tornado continued into Solon, uprooting trees, bending street signs, and destroying another outbuilding before dissipating and lifting just north of Sutliff Rd.
The tornado developed in Benton County and crossed into Buchanan County along Benton-Buchanan Road at the Bearbower Sand Prairie County Park. The final tornado path was confirmed during a review of Sentinel satellite data. There was no observable damage in Buchanan County to assign a rating. The tornado was rated EF-2 in Benton County and EF-U in Buchanan County.
A small, distinct tornado path was identified northwest of Urbana, Iowa, after analyzing post-event Sentinel satellite data. There was no observable damage to assign an EF-scale rating.
The tornado began southwest of Hills and moved northeast, crossing Highway 218 through the northwest portions of town. The tornado destroyed several outbuildings, large trees, and trim/siding on houses. The greatest damage was seen in western portions of the town of Hills, where roofs were completely torn off, siding removed from several homes and a large outbuilding destroyed. The tornado then proceeded through a wooded area with several trees snapped. It then continued northeast, destroying siding and roofs on several homes on the extreme southeast side of Iowa City. The tornado continued northeast and crossed Herbert Hoover Highway before lifting. Johnson County EMA provided outstanding support to determine the final portion of this track.
A public report of hail increasing in size to 1 inch. Also reported that sheet metal and insulating were falling from the sky.
A review of Sentinel Satellite and radar data confirmed a brief tornado path just east of Rowley. There was no observable damage to assign a rating. Beginning and end times estimated based on radar.
Another tornado developed just northwest of Solon and moved northeast, destroying and snapping several trees and a small portion of a shed roof. A farmstead north of Solon lost 2 large outbuildings and grain silos. Power poles were also snapped in a field. As the tornado neared the Johnson-Linn county line, many trees were snapped or uprooted, with a few rolling through the part of the adjacent field. A house sustained minor shingle damage and broken windows. The tornado crossed into Linn County about a quarter of a mile north of the intersection of 110th St. NE and Taft Ave. NE. The tornado was rated EF2 in Johnson County with maximum winds around 130 mph.
Most of the tornado path was identified during a post-event analysis of Sentinel satellite data. Near the end of the path, some damage to trees was found, resulting in the EF0 rating.
This tornado is a continuation of a tornado that began in Johnson County, just northwest of Solon. The tornado crossed into Linn County about a quarter mile north of the intersection of 110th St. NE and Taft Ave. NE. In Linn County, the tornado continued northeast and produced some tree, roof, and outbuilding damage before dissipating in the southern part of Mt. Vernon. The tornado was rated EF1 in Linn County, with maximum winds around 110 mph.
A tornado developed just west of Tipton, and tracked northeast through the Clarence area before lifting just south of the Cedar-Jones County line. The tornado tore the roof off a house just west of Tipton and uprooted large trees. The tornado also snapped power poles and caused significant damage to outbuildings.
A second tornado occurred northeast of West Branch, and lifted near the Tipton Golf and Country Club. The tornado was rated EF1 with maximum winds around 110 mph. The tornado caused house and outbuilding damage southwest of Tipton.
A tornado touched down 3 miles north of Atalissa, Iowa in Cedar County, snapping power poles and large trees along its path. It caused significant damage to two homes southwest of Bennett, Iowa, and flipped over a semi along interstate 80. It also damaged several concrete block silos south of Bennett. The tornado continued to track to the northeast through a rural area, causing sporadic tree damage. The tornado entered extreme northwest Scott County about a third of a mile south of 220th St., then travelled around one mile before entering Clinton County about a half mile west of the intersection of 280th St. and 110th Ave. The tornado then dissipated about 2 miles south of Wheatland. The peak winds were estimated at 120 mph. The tornado was rated EF-2 in Cedar County, and EF-0 in Scott and Clinton Counties.
An EF1 tornado moved from 3 miles southwest of Manchester through the southeast part of town. This tornado damaged to structures and trees along its path, with estimated peak winds around 110 mph.
A trained spotter reported 6 inch diameter trees down at this location.
A trained spotter reported a semi tipped over as a line of thunderstorms moved into the area. The spotter measured winds in excess of 60 MPH.
This EF1 tornado developed southwest of Oneida, IA in Delaware County and moved northeast into Clayton County, IA, around 16:45 LST. This tornado damaged farm outbuildings and trees along its path, determined through ground surveys and Sentinel satellite data, with estimated peak winds around 110 mph. Scour marks on farms were also noted from Sentinel Satellite, as it crossed into Clayton County, about 3 miles west of Colesburg (see NWS LaCrosse StormData for details of tornado in Clayton County).
A trained spotter estimated thunderstorm wind speeds up to 61 knots.
A measured gust by the AWOS at the Muscatine Municipal Airport.
A tornado touched down 3 miles north of Atalissa, Iowa in Cedar County, snapping power poles and large trees along its path. It caused significant damage to two homes southwest of Bennett, Iowa, and flipped over a semi along interstate 80. It also damaged several concrete block silos south of Bennett. The tornado continued to track to the northeast through a rural area, causing sporadic tree damage. The tornado entered extreme northwest Scott County about a third of a mile south of 220th St., then travelled around one mile before entering Clinton County about a half mile west of the intersection of 280th St. and 110th Ave. The tornado then dissipated about 2 miles south of Wheatland. The peak winds were estimated at 120 mph. The tornado was rated EF-2 in Cedar County, and EF-0 in Scott and Clinton Counties.
A 60 knot gust measured by the ASOS at the Cedar Rapids Airport.
A tornado touched down 3 miles north of Atalissa, Iowa in Cedar County, snapping power poles and large trees along its path. It caused significant damage to two homes southwest of Bennett, Iowa, and flipped over a semi along interstate 80. It also damaged several concrete block silos south of Bennett. The tornado continued to track to the northeast through a rural area, causing sporadic tree damage. The tornado entered extreme northwest Scott County about a third of a mile south of 220th St., then travelled around one mile before entering Clinton County about a half mile west of the intersection of 280th St. and 110th Ave. The tornado then dissipated about 2 miles south of Wheatland. The peak winds were estimated at 120 mph. The tornado was rated EF-2 in Cedar County, and EF-0 in Scott and Clinton Counties.
A trained spotter reported a semi blown over on U.S. Highway 61.
Pea sized hail also fell with the strong winds.
An EF-1 tornado with peak winds estimated around 100 MPH touched down south of Wyoming and moved through the east side of town, damaging mainly trees with at least two trees snapped off. Twisted metal was lofted into the fire department parking lot.
A brief tornado tracked east across the southern portions of the town of Mediapolis, destroying siding and shingles on a few homes and businesses. Numerous large tree limbs fell on mobile homes and frame houses, damaging roofs and siding. In the middle of town, at it's peak strength, the tornado widened to 150 yards and produced EF2 damage at a home, where it removed the entire roof, and snapped a few large trees off just above the ground. The tornado dissipated quickly on the east side of town. The peak winds are estimated to be 120 mph with this tornado.
The COOP Observer also reported gusty winds.
A power company repair main confirmed that thunderstorm snapped off two power poles. No other damage was found. Time of the event was estimated using radar.
A strong tornado developed over the southeast part of Grand Mound, Iowa, and tracked through Charlotte, Iowa. A continuous damage track was noted, with several damaged houses, especially in Charlotte. The highest damage rating was located northeast of Grand Mound, where a whole house was shifted off it's foundation, and an entire house completely collapsed. Many areas noted tree damage and snapped power poles along the track of the tornado as well. Damage was also noted in Charlotte, associated with partial to complete destruction of barns and outbuildings. 3 people where trapped in the house that collapsed in Grand Mound, and one was transported to the hospital with minor injuries. The peak winds were estimated at 120 mph.
A trained spotter reported damage to outbuildings at two farmsteads. Residents in the path of the tornado reported hearing a roar. There was a rotational velocity couplet and a tornado debris signature (TDS) on radar as well. Wind speeds and path were estimated based on reports from spotters. Peak winds estimated at 100 mph.
A trained spotter reported dime to nickel sized hail. The time of event was estimated using radar.
A trained spotter estimated thunderstorm wind gusts of 60 to 70 MPH with no damage reported.
A shed roof and walls were destroyed and blown in a narrow path to 184th street, where a narrow path of tree damage occurred. The peak winds were estimated around 75 mph.
A trained spotter reported power lines and trees down at 32nd Street and Peru Road.
A tornado touched down just south of Bellevue, and moved northeast over the Mississippi River before dissipating. This tornado impacted an RV park and some cabins located nearby. Some structural damage was noted, with some RVs that were flipped and damaged. Several trees within the area were also impacted, with some uprooted. Three injuries were noted with this tornado in the vicinity of the RV park. This tornado continued into Jo Daviess County, Illinois, but likely dissipated over the river as no damage was observed in a wooded area adjacent to the river. Peak winds were estimated around 105 mph.
A trained spotter reported a 6 inch diameter tree down at their location. There were also other large tree branches down. Reported a 63 mile per hour gust from their personal weather station.
A measured gust at the ASOS at the Dubuque Regional Airport.
A trained spotter reported that large trees were blown down.
A trained spotter reported an estimated 80 MPH wind gust at 12th Street and Main Street in Davenport. Branches are down, power poles were bent at a 30 degree angle and a storm window was blown into a bedroom.
A trained spotter reported that large tree branches were blown down at Asbury and JFK, blocking the entire lane.
A trained spotter report that they lost part of a metal barn roof with a cattle shedd destroyed.
Eight inch diameter tree limbs were blown down by strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2023Every state in 2023This day in weather historyThe tornado archive for Iowa, 2023Warnings in Iowa, March 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1087341, 1087052, 1087061, 1087089, 1087342, 1087343, 1087367, 1087090, 1087095, 1087135, 1087116, 1087344, 1087345, 1087136, 1087096, 1087139, 1092663, 1087119, 1087346, 1087347, 1092662, 1087368, 1087101, 1087130, 1087103, 1087132, 1087348, 1087131, 1086502, 1087051, 1087365, 1087349, 1087350, 1087371, 1088131, 1087063, 1087369, 1087373, 1087361, 1086503, and more.